Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 10, NWS Wilmington, OH

December 2, 202210 counties in Ohio; Wayne County, Indiana

NWS Wilmington, OH issued this wind advisory at Dec 2, 2022, 2:30 PM EST for 10 counties in Ohio; Wayne County, Indiana. It took effect at Dec 2, 2022, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 2:30 PM EST (19:30 UTC)
In effect from
Dec 2, 2022, 10:00 PM EST
Expired
Dec 3, 2022, 9:05 AM EST
In force
11 hr
Issued by
NWS Wilmington, OH

Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2955 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS71 KILN 021930
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
230 PM EST Fri Dec 2 2022

INZ050-OHZ026-034-035-042>046-051-052-030330-
/O.NEW.KILN.WI.Y.0010.221203T0300Z-221203T1500Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
230 PM EST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Winds will become northwest Saturday morning.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 10 PM this evening to 10 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
880 
WWUS71 KILN 030236
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
936 PM EST Fri Dec 2 2022

INZ050-OHZ026-034-035-042>046-051-052-031045-
/O.CON.KILN.WI.Y.0010.221203T0300Z-221203T1500Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
936 PM EST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Winds will become northwest Saturday morning. 

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 10 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
611 
WWUS71 KILN 030841
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
341 AM EST Sat Dec 3 2022

INZ050-OHZ026-034-035-042>046-051-052-031500-
/O.CON.KILN.WI.Y.0010.000000T0000Z-221203T1500Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
341 AM EST Sat Dec 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph becoming northwest with 
  gusts up to 40 mph.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
089 
WWUS71 KILN 031405
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
905 AM EST Sat Dec 3 2022

INZ050-OHZ026-034-035-042>046-051-052-031515-
/O.CAN.KILN.WI.Y.0010.000000T0000Z-221203T1500Z/
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
Including the cities of Richmond, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana
905 AM EST Sat Dec 3 2022

...WIND ADVISORY IS CANCELLED...

Although gusty winds will continue into the afternoon behind a
cold front, they are not expected to reach Wind Advisory criteria.
Therefore, the Wind Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:31 PM EST, 59 minutes earlier.

Area forecast discussion, Dec 2, 1:31 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
131 PM EST Fri Dec 2 2022

.SYNOPSIS...
Southerly winds will occur ahead of a cold front that will move
through the area late tonight into Saturday morning. High
pressure will build in Saturday night and then persist through
Sunday night. Low pressure and another cold front will cross the
area early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Extensive mid clouds will continue. There will be a few breaks
in the clouds moving into the tri-state for the afternoon hours,
however expect this to then fill back in. There are some light
showers coming from the mid deck. Not expecting much of these to
reach the ground and therefore limited precipitation mention to
a slight chance. High temperatures will be in the upper 40s to
middle 50s. Winds will be gusty during the afternoon and into
the evening hours.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Pressure gradient will remain tight overnight as a cold front
approaches the area. Thus winds will continue and perhaps even
strengthen a bit more tonight. Showers will develop,
particularly along and south/east of I-71 as a rather stout low
level jet translates across the region. The cold front will move
into western parts of the forecast area just before daybreak
Saturday and sweep across the region through the morning.
Additional showers will occur along the front, but coverage will
likely be limited, especially compared to earlier activity.
Sustained winds will decrease a bit with the frontal passage,
but wind gusts will become stronger in the initial surge of cold
air advection. As the front moves further east and high pressure
starts to build in later in the day, both sustained winds and
gusts will diminish. Clouds will also decrease as drier airmass
moves in.

Winds and clouds will cause temperatures to be nearly steady
tonight, except in southeast counties where there will be window
in the early evening when temperatures may drop a few degrees
before steadying out. Highs on Saturday will be early, prior to
the cold frontal passage. There will be a sharp drop in
temperatures during the day with readings falling into the 30s
to lower 40s in the afternoon.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
High pressure builds in overhead on Saturday night bringing clearing
low level clouds clouds and calming winds. Forecast lows drop off
into the lower to middle 20s with favorable conditions in place for
some radiational cooling early overnight. High pressure will
continue to slide by to the east through Monday allowing for quiet
weather and slowly moderating temperatures as winds turn out of the
south. Some periods of enhanced cirrus could periodically occur on
Sunday and Monday as weak upper level shortwaves progress through
the region in the longwave troughing setup.

Precipitation chances return to the forecast Monday evening into
Tuesday when surface high pressure is replaced a surface low
developing east of an upper level shortwave. Ensemble guidance does
show some uncertainty in timing and placement of the next low, but
most guidance suggests a weak low moves northwest/north of the area
on Tuesday into Wednesday. This storm track would likely result in
moderating temperatures accompanying increasing rain chances through
Tuesday night before the next cold front arrives around Wednesday.

Beyond Wednesday, temperatures may cool behind a cold front with
some chances for precipitation lingering due to uncertainty
with when/where/if another low develops later in the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Gusty winds are expected through most of the TAF period with the
strongest winds on precipitation onset this evening and near the
frontal passage around sunrise. VFR cigs will lower and become
MVFR to IFR overnight into Saturday morning before becoming VFR
again. Vsbys could briefly drop to MVFR with some of the heavier
showers overnight. LLWS is also expected overnight.

OUTLOOK...There will be some wind gusts that continue to
Saturday afternoon. MVFR ceilings and visibilities possible
again Monday night through Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Novak
SHORT TERM...
LONG TERM...Campbell
AVIATION...Novak
Hazardous weather outlook, Dec 2, 5:00 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EST Fri Dec 2 2022

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072-031000-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Clinton-
500 AM EST Fri Dec 2 2022

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind gusts to around 40 mph are possible Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070-071-073-074-077>082-088-031000-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
500 AM EST Fri Dec 2 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.